I am looking for some answers about the medicine Plaquenil! I was digonised last thursday with UCTD!!! I am still very new to all this because i truefully thought everything was in my head. Of course like many of you I am just as confused and baffeled as to how one day i was taking care of my kids...working out and living a normal life. Than one day it just went sour. I couldn't get my rythem in my excersise class...and it just feel apart from there. Most of my concerns have been posted in earlier forums, and i am so lucky and blessed to have had such wonderful support on this website. However, with every day that passes I have more and more questions and todays concern is about the meds.... Before taking the medication i was feeling all those wonderful symptoms that we all feel....tired, confused, dizzy, pain skin sensitive the list is endless. on the medication i still feel the same way. I thought i could venture out of the house the other day and go to the market...half way through my shopping BAM!!! i thought i was going to die....the room started to spin ...i was sweating , cold , ringing in my ears...again the list is endless.....called the dr to tell her what was going on and she assured me it is not side affects from meds but just flare ups of the disease.....Has anyone experinced this? i cant go out i feel like a prisioner in my own home...i'm tired of feeling this way...when will the dizzness stop when will i be able to go out and enjoy life again...of course i developed another red flag which is very dry mouth soreness in my throat and and dry eyes now i'm being tested for sjorans disease even though the blood test came back negitive....WOW!!! hows that for a rant.....I should also mention that i have dropped 5 pounds in one week ....what is really going on.....so scared and confused.
Hey Lynday. You might want to do a search for the word "plaquenil". There are tons of topics on it.
Plaquenil is the first line drug for Lupus and many AI disease. Most people have very few side effects and it really helps with many symptoms. Make sure you go to the eye doctor and get a "plaquenil eye exam" so there is a baseline for your eyes and then return every year. It seldom happens on the doses that we are on but one of the things that they have us watch out for is eye issues.
Try taking the plaquenil with food. It should help whatever side effects you are feeling.
Ty mari u have been so helpful with me. I do have eye appt on Thursday!!!
Very good! Most likely the plaquenil issue will get better with food. Although some people do have issues with it many more find it very helpful. I hope that is the case with you! Just remember, it takes 3-6 months to see complete results
Originally Posted by lynday
I just started my plaquenil two days ago. My doc told me it takes 3 to 6 months before relief of symtoms. The only thing I have noticed was upset stomach. I took my doses at night. The first night I seemed a little antsy too, but that could be the lupus because I have that a lot! I have also made sure to take with food. How long have you been on plaquenil?
I have only been on plawuenil for a week! I feel like it is destroying me"!! Everyone says the same thing about the medi just feel so tired and i cannot function!!"" Im not feeling ill to my stomach but i have severe weakness on my right side. My legs are tired my head is spinning and im soooooooo tired i take the meds twice a day! But my dr tild me to only take it once a day. Even with me taking the med once a day im still wiped out which makes my drbelieve that it is not all medicine related!
Stick with the Plaquenil and give it a chance. It mostly gave me gastro issues when I first started taking it, but now after three years, I don't notice it at all.
I DO notice it if I skip more than a day of taking it, though. It doesn't seem like it's doing much, until you find out what life is like without it.
I hope that you get used to it soon.
I recently got back on Plaquenil, after pretty the Dr. tried to put me on MTX. I stopped taking Plaquenil because it was giving me severe headaches. In my line of work a depressed immune system is a really, really bad thing, so I'm doing everything I can to stay off MTX. I've had better luck this time because I started with a half dose twice a day accompanied by 200mg of Ibuprofen to combat the headaches. My GP recently put me on Allapurinol for uric acid reduction, so he recommended the Ibupr. to prevent flares during the start of that med. The GP was working off of labs run by the Reuma-t and was surprised that she hadn't addressed my high uric acid. The Allapurinol has some mild side effects like Plaqu. such as light headedness so I take it at night. I've found that the Allapur. has actually helped me sleep and reduced my fatigue....but yes, the Plaquenil makes me gassy :-)
Be patient with the Plaq, it helped me after about 6 wks by about 65% I feel a lot like you do right now and def think its the disease, I went to the market and bfast on Saturday just to escape the house aka prison and by the end of my shopping I was sweating, shaking, wanting to puke, and everything hurt. Unfortunately I was pulled off the plaq because it suppressed my immunse system too much and I was catching everything under the sun. I can def tell that I feel much crappier without it. I just started LND therapy yesterday so hopefully I will get some relief soon. Abest of luck to you!
Hi I can only give my experience. I have been on planquinl now for just under nine mths. I first felt like a severe case of morning sickness now at 58 I did realise it wasn't that. I found that I must take it with food not even thirty min after it must be with food. As soon as I did that all went well. I did find a slow progression after about two weeks to about six mths of slow continued response and the comparison of pre and post planquinl is: pain went from 10 down to 3; stiffness went from 10 to 2; fatigue went from 8to 2; I have just been through a recent flare up and instead of it lasting for about four months it only lasted 3mths and was controlled with flu like symptoms loss of fine motor cordination, twitching, headache, loss of feeling of heat, loss of smell and taste, stomach not emptying, red spots on skin/blood clots. The whole level of incapacity or degree of effect on my quality of life was at about 4 whereas I would normall be wiped out at 9. So what I am trying to say is I still had a flare but it didn't effect me so badly. So I hope you can tolerate a few of minor side effects that often do wain off and it did for me give me a great deal of relief. Good luck!